MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR005, M/L ALEXIS ORTHO PROT 5/BX; KGW

APPLIED MEDICAL RESOURCES HR005, M/L ALEXIS ORTHO PROT 5/BX; KGW
Model Number HR005
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation, but a lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: "total hip arthroplasty." event description: "[surgeon] from (b)(6) hospital was doing a total hip arthroplasty (posterior approach) during the end of the case when he was putting in the femoral implant, it got caught on the alexis unbeknownst to him an the staff.When [surgeon] tried to remove the alexis after the implants were placed, he noticed that the femoral implant was caught on the alexis.This required [surgeon] to have to cut the alexis from the implant and then remove the implant to remove the torn piece of alexis that was caught in it.Having the alexis caught in the implant made him weary of the device because he hadn't noticed it, there could've been a piece of the alexis left in thr patient." type of intervention: "this required [surgeon] to have to cut the alexis from the implant and then remove the implant to remove the torn piece of alexis that was caught in it." patient status: "no patient injury.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
HR005, M/L ALEXIS ORTHO PROT 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7322571
Report Number2027111-2018-00081
Device Sequence Number13854307
Product Code KGW
UDI-Device Identifier00607915123192
UDI-Public(01)00607915123192(17)200913(30)01(10)1305916
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/13/2020
Device Model NumberHR005
Device Catalogue Number101428901
Device Lot Number1305916
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/14/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL IMPLANT